Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 417, NWS Blacksburg, VA

August 2, 2008Caswell County, Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2008, 12:57 PM EDT for Caswell County, Rockingham County, Stokes County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 12:57 PM EDT (16:57 UTC)
Expired
Aug 2, 2008, 2:04 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 1:40 PM EDTTSTM WND DMG1 S Yanceyville, NCTREES DOWN ON NC 62 SOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 12:02 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 021657
SVRRNK
NCC033-157-169-021830-
/O.NEW.KRNK.SV.W.0417.080802T1657Z-080802T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  EASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 230 PM EDT.

* AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EDEN TO LAWSONVILLE...OR ALONG
  A LINE EXTENDING FROM EDEN TO DANBURY...AND MOVING SOUTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTONVILLE...
  EDEN...
  MEADOWS...
  MAYODAN...
  OREGON HILL...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3624 7944 3624 7945 3624 7952 3623 7953
      3626 8024 3649 8029 3654 7915 3625 7915
      3624 7916 3623 7917
TIME...MOT...LOC 1657Z 308DEG 22KT 3650 7976 3645 8019

$$

DS
4 follow-up statements
000 
WWUS51 KRNK 021717
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 PM EDT SAT AUG 2 2008

NCC033-157-169-021830-
/O.CON.KRNK.SV.W.0417.000000T0000Z-080802T1830Z/
ROCKINGHAM NC-STOKES NC-CASWELL NC-
117 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CASWELL...EASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BETHEL TO MADISON...OR ALONG A LINE EXTENDING FROM
YANCEYVILLE TO MADISON...MOVING SOUTHEAST AT 25 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3626 8001 3645 8012 3651 7936 3625 7915
      3623 7917 3624 7944 3624 7952 3623 7954
TIME...MOT...LOC 1717Z 308DEG 22KT 3642 7938 3639 7999

$$

DS
000 
WWUS51 KRNK 021737
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 PM EDT SAT AUG 2 2008

NCC169-021747-
/O.CAN.KRNK.SV.W.0417.000000T0000Z-080802T1830Z/
STOKES NC-
137 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STOKES COUNTY IS
CANCELLED...

LAT...LON 3625 7976 3646 7932 3625 7915 3623 7917
      3624 7952 3623 7954
TIME...MOT...LOC 1737Z 308DEG 22KT 3634 7926 3624 7959

$$

NCC033-157-021830-
/O.CON.KRNK.SV.W.0417.000000T0000Z-080802T1830Z/
ROCKINGHAM NC-CASWELL NC-
137 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TOPNOT TO 7 MILES SOUTHWEST OF CAMP SPRINGS...OR ALONG
A LINE EXTENDING FROM YANCEYVILLE TO 7 MILES SOUTHEAST OF
REIDSVILLE...MOVING SOUTHEAST AT 25 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3625 7976 3646 7932 3625 7915 3623 7917
      3624 7952 3623 7954
TIME...MOT...LOC 1737Z 308DEG 22KT 3634 7926 3624 7959

$$

DS
000 
WWUS51 KRNK 021753
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EDT SAT AUG 2 2008

NCC157-021804-
/O.CAN.KRNK.SV.W.0417.000000T0000Z-080802T1830Z/
ROCKINGHAM NC-
154 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...

LAT...LON 3624 7936 3638 7925 3625 7915 3623 7917
TIME...MOT...LOC 1754Z 306DEG 22KT 3628 7918

$$

NCC033-021830-
/O.CON.KRNK.SV.W.0417.000000T0000Z-080802T1830Z/
CASWELL NC-
154 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN CASWELL COUNTY...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PROSPECT HILL...MOVING SOUTHEAST AT 25 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3624 7936 3638 7925 3625 7915 3623 7917
TIME...MOT...LOC 1754Z 306DEG 22KT 3628 7918

$$

DS
000 
WWUS51 KRNK 021804
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT SAT AUG 2 2008

NCC033-021814-
/O.CAN.KRNK.SV.W.0417.000000T0000Z-080802T1830Z/
CASWELL NC-
204 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASWELL COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3624 7936 3638 7925 3625 7915 3623 7917
TIME...MOT...LOC 1804Z 306DEG 22KT 3624 7912

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:29 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 2, 10:29 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 AM EDT SAT AUG 2 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TODAY BRINGING
SCATTERED THUNDERSTORMS. DRIER WEATHER WILL MOVE IN BEHIND THE
FRONT SUNDAY...WITH A WARMING TREND EXPECTED EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
ORGANIZED AREA OF SHOWERS/TSTMS AHEAD OF THE SHORT WAVE TROUGH HAS
MANAGED TO KEEP GOING DURING THE MORNING LULL WITH WEAK
INSTABILITY. MSAS/LAPS ALREADY SHOWING THE AREA AHEAD OF THE
CONVECTION BECOMING MORE UNSTABLE. ALSO...SATELLITE SHOWS PLENTY OF
HTG AHEAD OF THE STORMS AS WELL. MODIFIED GSO SOUNDING INDICATES
CAPES OF 2500 TO 3000 J/KG ARE LIKELY IN THE PIEDMONT. HAVE UPPED
THE POPS TO LIKELY AHEAD OF THE LINE OF STORMS...AND ADDED STRONG
WINDS AND HEAVY RAIN IN THE WX GRIDS AS WELL. WILL UPDATE THE HWO
TO HIGHLIGHT THREAT OF SEVERE TSTMS MAINLY EAST OF THE BLUE RIDGE
THIS AFTERNOON.

PREVIOUS DISCUSSION...
A STRONG SHORT WAVE SEEN ON WATER VAPOR WAS MOVING
ACROSS EASTERN MICHIGAN EARLY THIS MORNING....AND WILL QUICKLY
MOVE EAST INTO THE NORTHEAST US BY THIS EVENING. THIS WILL PUSH A
COLD FRONT THROUGH THE FORECAST AREA TODAY. DESPITE THE FACT THAT
THE FRONT AND ASSOCIATED LIFT WILL MOVE THROUGH THE WESTERN
PORTION OF THE FORECAST AREA EARLY IN THE DAY...STRENGTHENING
UPPER LEVEL WINDS AND FORECAST CAPES IN EXCESS OF 1200 J/KG AT ROA
BY 14Z...COULD RESULT IN SEVERE STORMS EARLY TODAY. BY LATE
AFTERNOON...MOST OF THE CONVECTION SHOULD BE IN THE FAR EASTERN
PORTION OF THE FORECAST AREA ALONG SFC BOUNDARY WHERE INSTABILITY
WILL BE STRONGEST...BUT COVERAGE OF STORMS MAY BE LIMITED WITH
WEST WINDS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
FRONT WILL BE EAST OF THE FORECAST AREA SATURDAY NIGHT....SO
DESPITE WEAKER SHORTWAVE PASSING OVER THE AREA SATURDAY
NIGHT...EXPECT DRY CONDITIONS. TEMPS SHOULD BE JUST A DEGREE OR
TWO COOLER SUNDAY MORNING WITH DRIER AIR MASS...BUT NOT A
SIGNIFICANT CHANGE. FORECAST SOUNDINGS FOR SUNDAY ARE QUITE
DRY...SO WILL KEEP ONGOING DRY FORECAST IN PLACE. WITH DRY AIRMASS
IN PLACE...LOOK FOR A LARGE SPREAD IN DIURNAL TEMPS. AS A RESULT...
LOWERED LOW TEMPERATURES A DEGREE OR TWO FOR MONDAY MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
WHILE UPPER TROF AXIS SHIFTS EAST MONDAY...REGION REMAINS UNDER
WEAK NORTHWEST FLOW...AND A QUICK LOOK AT THE 00Z/02 GFS INDICATES
MIDWEST UPPER RIDGE HAS A DIFFICULT TIME MOVING EAST AND LATEST
GFS RETROGRADES THE UPPER RIDGE WEST ON TUESDAY...SO KNOCKED DOWN
TEMPS MONDAY/TUESDAY A COUPLE OF DEGREES. RAIN CHANCES MONDAY AND
TUESDAY LOOK MINIMAL AND OROGRAPHICAL/DIURNAL DRIVEN.

RAIN CHANCES INCREASE WEDNESDAY AS A SLOW MOVING FRONTAL BOUNDARY
DRIFTS TO THE SOUTHEAST THROUGH THE OHIO VALLEY. 00Z/02 GFS PUSHES
THIS BOUNDARY SOUTH OF THE FORECAST AREA THURSDAY...BUT WILL NOT
MAKE ANY CHANGES TO THE LONG TERM PORTION OF THE FORECAST DUE TO
THE UNCERTAINLY OF THE BOUNDARY LOCATION.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS ENTERING SOUTHEAST WV EARLY THIS MORNING ARE
DEVELOPING AHEAD OF AN UPPER LEVEL STORM SYSTEM WHICH WILL EXIT
THE REGION THIS EVENING.

BEFORE THEN...SHOWERS AND STORMS WILL BE POSSIBLE AT KBLF AND KLWB
AT THE BEGINNING OF THE TAF PERIOD AND AFTER 15Z AT KROA AND KLYH.

BEST THREAT OF STORMS TODAY WILL BE IN THE MORNING IN THE WEST
AND IN THE AFTN IN THE EAST. DOWNSLOPING WINDS MAY INHIBIT
WIDESPREAD ACTIVITY EAST OF THE BLUE RIDGE TODAY. DRIER CONDITIONS
WILL SPREAD INTO THE REGION LATE TODAY AND THIS
EVENING...CONTINUING INTO THIS WEEKEND AND EARLY NEXT WEEK.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES AND YEAR ACHIEVED

                 AUG 2     AUG 3     AUG 4     AUG 5
BLACKSBURG VA...92/1953   92/1975   95/1987   93/1987
BLUEFIELD WV....92/1988   89/1987   90/1995   89/2005
DANVILLE VA.....98/1999   98/1980  101/1989   99/1991
LYNCHBURG VA...101/1942  100/1935  100/1930   98/1936
ROANOKE VA.....101/1942  100/1935  103/1930  105/1930

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PH
NEAR TERM...JJ/PH
SHORT TERM...PH
LONG TERM...PH/RCS
AVIATION...PH
CLIMATE...
Hazardous weather outlook, Aug 2, 12:44 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EDT SAT AUG 2 2008

NCZ001>006-018>020-031645-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
1244 PM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 792 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A WEAK COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS ARE
EXPECTED TO HAVE THE POTENTIAL TO BRING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES TUESDAY THROUGH THURSDAY ARE EXPECTED TO BE IN THE 95
TO 100 DEGREE RANGE IN THE PIEDMONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-031645-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
1244 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS WILL
HAVE THE POTENTIAL TO BRING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES TUESDAY THROUGH THURSDAY ARE EXPECTED TO BE IN THE 95
TO 100 DEGREE RANGE IN THE PIEDMONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 2, 10:04 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 AM EDT SAT AUG 2 2008

VAZ007-009-010-012-021500-
SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA-
1004 AM EDT SAT AUG 2 2008

AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
TAZEWELL TO 9 MILES WEST OF RICHLANDS...MOVING EAST AT 41 MPH. THE
LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BOISSEVAIN...CLAYPOOL
HILL AT 1010 AM EDT...TIPTOP...CLIFFIELD AT 1015 AM EDT...
BLUEFIELD...TAZEWELL AT 1020 AM EDT...CLEAR FORK...QUARRY AT 1025 AM
EDT...CHILHOWIE...BURKES GARDEN AT 1030 AM EDT...

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...THESE STORMS HAVE DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS
THAN 30 MINUTES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
Special weather statement, Aug 2, 10:41 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EDT SAT AUG 2 2008

VAZ033-044-021545-
FRANKLIN VA-PITTSYLVANIA VA-
1041 AM EDT SAT AUG 2 2008

AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF ROCKY MOUNT...OR ABOUT 2 MILES
SOUTH OF WIRTZ...MOVING SOUTHEAST AT 28 MPH. THE STRONG THUNDERSTORM
WILL BE NEAR...WESTERN SMITH MOUNTAIN LAKE...SONTAG AT 1100 AM EDT...
SOUTHERN SMITH MOUNTAIN LAKE AT 1110 AM EDT...PENHOOK AT 1115 AM
EDT...AJAX...SAGO AT 1120 AM EDT...PITTSVILLE...CALLANDS AT 1130 AM
EDT...CLIMAX AT 1135 AM EDT...

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

STONEFIELD
Local storm report, Aug 2, 11:18 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1118 AM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             DRAPER                  37.00N 80.77W
08/02/2008  M0.75 INCH       PULASKI            VA   PUBLIC

&&

CACCIAPAGLIA
Local storm report, Aug 2, 12:07 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             1 W BASSETT             36.77N 80.00W
08/02/2008  M1.00 INCH       HENRY              VA   PUBLIC

&&

CACCIAPAGLIA
Local storm report, Aug 2, 12:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             RIDGEWAY                36.58N 79.87W
08/02/2008  M0.75 INCH       HENRY              VA   PUBLIC

&&

CACCIAPAGLIA
Local storm report, Aug 2, 12:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             LAWSONVILLE             36.48N 80.25W
08/02/2008  M0.75 INCH       STOKES             NC   PUBLIC

&&

CACCIAPAGLIA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:01 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry59 min
Aug 2, 12:32 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham29 min
Aug 2, 12:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Wilkes53 min
Aug 2, 1:39 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry79 min
Aug 2, 1:56 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin67 min
Aug 2, 2:01 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe59 min
Aug 2, 2:49 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes86 min
Aug 2, 3:51 PM EDTSevere Thunderstorm WarningRNKWilkes39 min
Aug 2, 4:00 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin60 min
Aug 2, 4:31 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.